Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 7, NWS Austin/San Antonio, TX

December 11, 2022Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Dec 11, 2022, 7:41 AM CST for Karnes County, Wilson County, Texas. It took effect at Dec 11, 2022, 11:52 AM CST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2022, 7:41 AM CST (13:41 UTC)
In effect from
Dec 11, 2022, 11:52 AM CST
Expired
Dec 12, 2022, 8:05 AM CST
In force
20 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 25.76 ft at Dec 11, 2022, 6:00 PM CST.

actionminormoderate102012/1112/1212/13
Action stage
17 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

520 
WGUS44 KEWX 111341
FLWEWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
741 AM CST Sun Dec 11 2022

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs affecting Karnes and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 745 PM CST.

&&


TXC255-493-120145-
/O.NEW.KEWX.FL.W.0007.221211T1752Z-221212T1827Z/
/SUPT2.1.ER.221211T1752Z.221211T2200Z.221212T0626Z.UU/
741 AM CST Sun Dec 11 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Cibolo Creek at Sutherland Springs.

* WHEN...From this morning to early tomorrow afternoon.

* ADDITIONAL DETAILS...
  - At 7:15 AM CST Sunday the stage was 7.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 25.8 feet late this
    afternoon. It will then fall below flood stage just after
    midnight tonight.
  - Flood stage is 21.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (8 am CST)     
Location          Stg   Stg   Day/Time     Mon   Tue   Wed          

Cibolo Creek
Sutherland Spring 21.0  7.0   Sun 7 am CST 14.8  7.8   7.5          


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

29
3 follow-up statements
787 
WGUS84 KEWX 111854
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
1254 PM CST Sun Dec 11 2022

...The Flood Warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs affecting Karnes and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM CST.

&&


TXC255-493-120700-
/O.EXT.KEWX.FL.W.0007.000000T0000Z-221212T1745Z/
/SUPT2.1.ER.221211T1741Z.221211T2200Z.221212T0545Z.UU/
1254 PM CST Sun Dec 11 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cibolo Creek at Sutherland Springs.

* WHEN...Until late tomorrow morning.

* ADDITIONAL DETAILS...
  - At 12:15 PM CST Sunday the stage was 21.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:15 PM CST Sunday was 21.9 feet.
  - Forecast...The river will oscillate above flood stage with a
    maximum value of 25.3 feet late this afternoon. It will fall
    below flood stage late this evening.
  - Flood stage is 21.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (1 pm CST)     
Location          Stg   Stg   Day/Time     Mon   Tue   Wed          

Cibolo Creek
Sutherland Spring 21.0  21.9  Sun 12 pm CS 9.7   7.5   7.4          


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

29
082 
WGUS84 KEWX 120159
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
759 PM CST Sun Dec 11 2022

...The Flood Warning is extended for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs affecting Karnes and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 800 AM CST.

&&


TXC255-493-121400-
/O.EXT.KEWX.FL.W.0007.000000T0000Z-221212T1811Z/
/SUPT2.1.ER.221211T1741Z.221212T0000Z.221212T0611Z.UU/
759 PM CST Sun Dec 11 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cibolo Creek at Sutherland Springs.

* WHEN...Until early tomorrow afternoon.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Sunday the stage was 25.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM CST Sunday was 25.8 feet.
  - Forecast...The river has crested and is expected to fall
    below flood stage just after midnight tonight and continue
    falling to 7.4 feet Tuesday evening.
  - Flood stage is 21.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (8 pm CST)     
Location          Stg   Stg   Day/Time     Mon   Tue   Wed          

Cibolo Creek
Sutherland Spring 21.0  25.6  Sun 7 pm CST 8.2   7.5   7.4          


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

CP
212 
WGUS84 KEWX 121405
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
805 AM CST Mon Dec 12 2022

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Cibolo Creek at Sutherland Springs affecting Wilson and Karnes 
  Counties.

TXC255-493-121515-
/O.CAN.KEWX.FL.W.0007.000000T0000Z-221212T1405Z/
/SUPT2.1.ER.221211T1741Z.221212T0000Z.221212T0600Z.UU/
805 AM CST Mon Dec 12 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cibolo Creek at Sutherland Springs.

* ADDITIONAL DETAILS...
  - At 7:15 AM CST Monday the stage was 9.8 feet.
  - Forecast...The river crested at 25.8 feet Sunday evening and
    has fallen below flood stage.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (8 am CST)     
Location          Stg   Stg   Day/Time     Tue   Wed   Thu          

Cibolo Creek
Sutherland Spring 21.0  9.8   Mon 7 am CST 7.7   7.5   7.4          


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

GALE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:45 AM CST, 56 minutes earlier.

Area forecast discussion, Dec 11, 6:45 AM CST, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
645 AM CST Sun Dec 11 2022

...New UPDATE...

.UPDATE...
Issued at 640 AM CST Sun Dec 11 2022

Short term update to remove showers and thunderstorms across the
southeast counties after 9 am. Also, removed patchy fog for areas
along the I-35 corridor as new guidance suggest that and current
observations support that as well.

&&

.SHORT TERM...
(Today through Monday)
Issued at 232 AM CST Sun Dec 11 2022

Scattered to numerous showers and scattered thunderstorms are
affecting areas mainly along and east of Interstate 35 early this
morning. This activity is associated with the passage of a cold
front pushing to the southeast while meeting rich Gulf moisture
sitting across the Coastal Plains. Stronger storms could produce wind
gusts up to 50 mph and small hail as this activity continues to push
into the Coastal Plains for the rest of the overnight hours and
Sunday morning. The biggest concern through the overnight hours and
Sunday morning period is flash flooding. Instantaneous rain rates are
coming in between 4 to 7 inches per hour with radar trends staying
firm based on the past hour. So far highest rainfall amounts range
from 3 to 7 inches based on rain gauges across the area. Some of
these locations could get one to two inches of rainfall before
precipitation comes to an end.

The frontal boundary is forecast to push away our local area into
Corpus Christi area between 6 and 7 am. Afterwards, the cold front
sits across the Coastal Plains generating squattered showers and
isolated thunderstorms across the far southeast counties of our
area. By noon time, the frontal boundary gets a Little push to the
southeast into the middle Texas coast marking the end of shower
activity across the area for the rest of today. Can'rule out patchy
to areas of fog developing through mid or late morning mainly across
the western half of south central Texas.

Cloudy skies are expected across most areas today with some breaks
across the Rio Grande late this afternoon. In the wake of the cold
front, temperatures are forecast to be cooler with highs in the low
to mid 60s across the Hill Country to upper 60s and low 70s
elsewhere.

Southerly flow returns across the Rio Grande, southern Edwards
Plataea and the Coastal Plains tonight into Monday morning. Expect
patchy to areas of fog to develop overnight and can't rule out areas
of dense fog with dewpoints in the 60s. In addition, drizzle or
light rain can't be ruled across the I-35 corridor during the early
commute through mid-late Monday morning period. Overnight lows are
expected to range from the mid 50s to low 60s.

Cloudy skies will persist across the area on Monday with highs in
the 70s. Light rain showers are forecast to stay through the
afternoon hours affecting the I-35 corridor.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 232 AM CST Sun Dec 11 2022

The next rain maker system is a cold front that is forecast to arrive
early Tuesday morning across the southern Edwards Plateau. Scattered
to numerous showers and isolated thunderstorms are expected to
affect areas of the Hill Country, I-35 corridor and the Coastal
Plains throughout the day on Tuesday. This is a progressive system
as an upper level long wave disturbance pushes across the southern
and central Plains areas. In the wake of the front, expect breezy
northwest to north winds and a cooler airmass.

Cooler days and chilly nights are expected from the middle of next
week into next weekend. So far the coldest nights appear to be
Friday and Saturday mornings in the wake of another but dry frontal
passage late Thursday night and early Friday morning with lows in
the low 30s across parts of the southern Edwards Plateau and Hill
Country.

&&

.AVIATION...
(12Z TAFS)
Issued at 527 AM CST Sun Dec 11 2022

MVFR to IFR cigs are expected across area sites today into this
evening period continuing through Monday. There is a window of
opportunity for LIFR cigs around 13z to 17z to affect KSAT and KSSF.
Otherwise, light northerly winds 5 to 10 knots across the I-35
airports and southerly winds across KDRT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  59  71  64 /  10   0  20  30
Austin Bergstrom Intl Airport  67  59  73  64 /  10   0  20  30
New Braunfels Muni Airport     69  60  75  66 /  10  10  20  20
Burnet Muni Airport            63  56  70  59 /  10   0  10  40
Del Rio Intl Airport           72  61  74  57 /   0   0   0   0
Georgetown Muni Airport        65  58  70  62 /  10   0  10  40
Hondo Muni Airport             72  59  75  63 /  10  10  10  10
San Marcos Muni Airport        68  59  74  65 /  10  10  20  20
La Grange - Fayette Regional   70  60  75  67 /  10   0  10  20
San Antonio Intl Airport       69  59  73  65 /  10  10  20  20
Stinson Muni Airport           71  61  75  67 /  10  10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...76
Aviation...17
Hazardous weather outlook, Dec 11, 4:19 AM CST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
419 AM CST Sun Dec 11 2022

TXZ171>173-183>194-202>209-217>225-228-121030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
419 AM CST Sun Dec 11 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and scattered thunderstorms are
expected to continue, especially east of I-35 through this
morning. Locally heavy downpours and training thunderstorm
activity could lead to flash flooding through this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Areas of fog are possible early Monday morning across portions of
South-Central Texas. Fog may become locally dense across the
Coastal Plains and southern Edwards Plateau.

A series of cold front will push across the area within the next 5
days. The first is on Tuesday and the second one on late Thursday.
Some thunderstorms associated with the first front could become
strong to severe across the far northeast of the local area.
Otherwise, cooler temperatures area expected across the area mid
week through the weekend with overnight lows getting into the 30s
on Friday and Saturday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Dec 11, 2:07 AM CST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
207 AM CST Sun Dec 11 2022

TXZ207-208-223-110900-
Guadalupe TX-Caldwell TX-Gonzales TX-
207 AM CST Sun Dec 11 2022

...A strong thunderstorm will impact portions of southeastern
Caldwell, east central Guadalupe and northern Gonzales Counties
through 300 AM CST...

At 207 AM CST, Doppler radar was tracking a strong thunderstorm near
Palmeto State Park, or 7 miles south of Luling, moving northeast at
20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gonzales, Luling, Kingsbury, Palmeto State Park, Oak Forest,
Thompsonville, Ottine, Belmont and McNeil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2945 9771 2962 9780 2981 9740 2956 9728
TIME...MOT...LOC 0807Z 246DEG 17KT 2957 9767

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BRADY
Local storm report, Dec 11, 2:28 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CST SUN DEC 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     HEAVY RAIN       3 NE SAINT HEDWIG       29.44N 98.17W
12/11/2022  M7.37 INCH       BEXAR              TX   PUBLIC

            MEASURED AT MARTINEZ CREEK AT GABLE ROAD
            OVER PAST 3 HOURS. STILL RAINING.

&&

JR
Special weather statement, Dec 11, 2:35 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
235 AM CST Sun Dec 11 2022

TXZ209-110900-
Fayette TX-
235 AM CST Sun Dec 11 2022

...Strong thunderstorms will impact portions of eastern Fayette
County through 300 AM CST...

At 235 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near La Grange to 8 miles west of Fayetteville
to near Schulenburg. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Grange, Schulenburg, Fayetteville, Round Top, Carmine, Swiss Alp,
Dubina, Rutersville, Warrenton, High Hill, Waldeck, Rabbs Prairie,
Ellinger, Walhalla, Willow Springs, Ammannsville, Winedale, Rek Hill,
Mullins Prairie and Nechanitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9687 2963 9703 2983 9688 2999 9697
      3016 9669 3015 9668 3015 9665 3008 9663
      2996 9657
TIME...MOT...LOC 0835Z 244DEG 25KT 2995 9687 2987 9682 2968 9695

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BRADY
Local storm report, Dec 11, 3:38 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CST SUN DEC 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HEAVY RAIN       3 NE SAINT HEDWIG       29.44N 98.17W
12/11/2022  M8.39 INCH       BEXAR              TX   PUBLIC

            MEASURED IN JUST OVER 4 HOUR PERIOD.

&&

JR
Local storm report, Dec 11, 3:42 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CST SUN DEC 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HEAVY RAIN       3 NE SAINT HEDWIG       29.44N 98.17W
12/11/2022  M8.39 INCH       BEXAR              TX   MESONET

            MEASURED IN JUST OVER 4 HOUR PERIOD.

&&

JR
Special weather statement, Dec 11, 5:39 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
539 AM CST Sun Dec 11 2022

TXZ224-111215-
De Witt TX-
539 AM CST Sun Dec 11 2022

...Strong thunderstorms will impact portions of east central DeWitt
County through 615 AM CST...

At 539 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Fordtran to Thomaston.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomaston and Terryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2897 9717 2898 9725 2923 9722 2925 9711
      2911 9698
TIME...MOT...LOC 1139Z 265DEG 26KT 2916 9712 2902 9716

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:57 PM CSTAreal Flood AdvisoryEWXCaldwell3 hr
Dec 10, 9:09 PM CSTAreal Flood AdvisoryEWXBastrop3 hr
Dec 10, 11:53 PM CSTAreal Flood AdvisoryEWXTravis2 hr
Dec 11, 12:01 AM CSTSpecial Weather StatementEWXCaldwell44 min
Dec 11, 12:08 AM CSTAreal Flood AdvisoryEWXCaldwell112 min
Dec 11, 12:13 AM CSTSpecial Weather StatementEWXGuadalupe47 min
Dec 11, 12:24 AM CSTSevere Thunderstorm WarningEWXGuadalupe51 min
Dec 11, 12:32 AM CSTAreal Flood AdvisoryEWXBexar, Guadalupe118 min
Dec 11, 1:13 AM CSTSpecial Weather StatementEWXGuadalupe47 min
Dec 11, 1:27 AM CSTFlash Flood Warning Considerable damage threatEWXBexar, Guadalupe, Wilson8 hr
Dec 11, 2:06 AM CSTSpecial Weather StatementEWXFayette39 min
Dec 11, 2:07 AM CSTSpecial Weather StatementEWXGonzales53 min
Dec 11, 2:35 AM CSTSpecial Weather StatementEWXFayette25 min
Dec 11, 2:42 AM CSTAreal Flood AdvisoryEWXFayette, Gonzales, Guadalupe3 hr
Dec 11, 5:39 AM CSTSpecial Weather StatementEWXDeWitt36 min
Dec 11, 12:54 PM CSTRiver Flood WarningEWXKarnes25 hr

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.